Tag Archive | Conditions and Diseases

Fact of dealing with Gardasil injury

I had hoped to keep up on this blog as a daily journal of our experience helping Jen through the recovery.  Truth is, I feel overwhelmed and hopeless most days, and motivation is in short supply. 

Jen is currently on the antibiotic, Docycycline Hyclate, to treat a “staph” infection brought on by an ingrown hair on her inner thigh.  She has had at least 4 ingrown hairs over the last year, mostly in her pubic area.  Doc says it’s probably because she is a bit overweight.  One more nuisance to add to her list of ailments over the past year.

So, what is the fact of dealing with a Gardasil injury?  The fact is, your life is no longer about doing the things you want, it’s about living everyday with illness, pain, exhaustion, sadness, despair, and very little hope of ever feeling better.  My daughter has become a professional patient and has been subjected to numerous tests that have so far given us no answers.  Our only hope now, is to follow the advice given by the Naturopath and to continue with the supplements and therapies that will hopefully bring my daughter relief from the pain.

A difficult day

I was hoping to start this week off in a positive direction, but Jen’s chronic vaginal itching/burning, and her leg/knee problems are making her life miserable.  She was also having a sharp pain headache on her right temple again.  These are all symptoms she’s been dealing with since September/October of 2009.

We had her blood work done today.  Third CBC done in the past year.  Doc also wanted to check her thyroid and metals.  This is always tough for Jennifer because her veins are hard to find and they usually end up sticking her more than once.  Today they moved lower on her arm and she said it burned for the next half hour.  The pain and misery caused by the Gardasil vaccine make me feel horrible as a mother who allowed it.  Hopefully she’ll not need another blood test for a while. 

Jen is seeing a physical therapist and Osteopathic physician for her knee.  I’m thinking the next specialist I need to seek out is a gynecologist that specializes in treating autistic girls.  She has continually had what I’ve thought were ingrown hairs, but now I’m wondering if it isn’t something to do with HPV.  The itching and burning seem to occur most while she’s on her period, and this seems to be a common complaint of Gardasil injured girls.  I know Jen will resist a visit to a gynecologist, but at this point, I believe it is necessary.

Sadly, this is a typical day in my house.  Help Jen with her pain.  Assist Jen with her feminine needs. Seek out medical advice and gather information.  We’re all looking forward to a time when Jen is pain-free.

Bedtime Blues

Bedtime seems to be the hardest time for Jennifer.  She regularly complains that her heart is racing and she feels anxious about the possibility of having a heart attack.  Last night, she was also dealing with abdominal pains and the same chronic headache on the right side of her head.  She asked me to cuddle with her for a while, and told me she feels safe when I hold her.  I couldn’t help but feel shame at the fact that it was ME who gave the Doctor the OK to inject her.  Jennifer never even had a choice…I will never let this happen again.  I hate seeing her so miserable and knowing it was my decision that has caused her months of pain and misery.  Since discovering the link between the Gardasil vaccine and her chronic illness, I haven’t had a day without tears of regret.  My heart is broken. 

I can’t wait for the day when Jen can go to sleep at night without worry or pain.

How We Got Here

My 15 year old, high functioning Autistic daughter Jennifer has been chronically ill since October of 2009, one month after her last Gardasil shot.  We’ve spent the last year visiting our primary care, seeing specialists, and struggling through trips to the lab for blood work.  With all tests normal, and no valuable information from specialists, we’ve continued on hopelessly, dealing with the chronic headaches, abdominal pains, low-grade fever, dizziness, chronic fatigue, nausea, chronic vaginal itching and discharge, and rapid heart beat. 

 I had never considered Gardasil as a cause for her chronic illness, why should I, a vaccine means protection, right?  Over the past year, Jennifer’s primary care would continually see us for the same symptoms, and every time, we would come up with everyday reasons for the complaints Jennifer was having.  Upset stomach, must be constipated, headache, maybe her hormones or diet, dizziness and blurry vision, maybe too much time on the computer, chronic low-grade fever, no clue, chronic fatigue, she’s a teenager, vaginal itching, yeast infection???  You get the idea.  I would eliminate foods, encourage her to get more sleep, and spend less time on the computer, and of course, stocked up on feminine products to help ease that discomfort.  Needless to say, we’ve had an exhausting year trying to keep up with basic health maintenance. 

 It wasn’t until I had heard of the daughter of a family friend who had been suffering similar symptoms, missed several months of school, and was diagnosed with Mono, with all tests being negative.  What could be a commonality between these two girls?  For some reason, I thought of Gardasil and went home and searched the Internet for information.  I was shocked to discover that thousands of other girls were also struggling with the same symptoms, and worse.  How did I allow this to happen?   I never gave it a second thought, vaccine means safety and protection, why would I ever consider that to have caused my daughter so much misery.  I continued to research and became sick to my stomach about how much pain and suffering has needlessly continued. 

 Now what?  Gather documentation!  I called her primary care and requested copies of all of her office visit chart notes and vaccine schedule.  Sure enough, the evidence was there, Jennifer started visiting the doctor regularly after her last Gardasil injection, and has not been well since.  Every office visit indicates the reason for visit, which all coincide with the most common long-term adverse reactions.  

So here we are, beginning this journey of recovery, after tireless hours of research into what can be done to heal the body from the toxins we injected.  Appointments made with Naturopath and Physical Therapists.  Nutritional supplements, whole food diet, eliminating dairy and gluten, drinking purified water, Cilantro Chelation Pesto, and becoming aware of household items that could cause further damage to Jennifer’s system.  I know this journey will be challenging, but I will not turn back.  My heart is heavy with guilt for causing this pain for my daughter, and I’ll do everything in my power to make it right.